Format

Send to

Choose Destination
Gastroenterology Res. 2012 Dec;5(6):236-238. Epub 2012 Nov 20.

Simultaneous Esophageal and Gastric Ulceration Due to Doxycycline Ingestion: Case Report and Review of the Literature.

Author information

1
Division of Gastroenterology, Department of Medicine, Women's College Hospital , University of Toronto, Canada.

Abstract

Doxycycline induced mucosal injury to the esophagus and, rarely, stomach is an under appreciated cause of odonyphagia and chest pain. The diagnosis is dependent on a comprehensive exposure history and endoscopic evaluation. Once recognized, doxycycline induced ulceration is easily treated with cessation of the medication and gastric acid suppression. Our case report describes a classic description of doxycyline induced esophageal ulceration with the unusual endoscopic finding of a simultaneous antral ulcer.

KEYWORDS:

Doxycycline; Esophageal ulcer; Gastric ulcer

Supplemental Content

Full text links

Icon for PubMed Central
Loading ...
Support Center